I am on 150 mg TOPROL XL a day..take it in evening..any ideas on taking it at different time such as morning ? Also am having side effects such as sleeplessness, vivid dreams, dizziness at times, sort of fuzzy feeling...anyone have these side effects and does one get used to it ?
Just found your post. Doctor took me off of something due to a horrible gagging cough and onto Toprol-XL. I've been on it 3 days, and I'm just not taking it tonight. Will call him tomorrow. I felt drugged today, slept a lot, spacey, dizzy, blood pressure wasn't as low, and it was hard to breathe. I'd rather go back to that cough that hasn't gone away yet than be on this stuff. I'm afraid to go to work tomorrow feeling like I did today.
Hi, I am 48 year old woman who has recently been put on toprol xl 50 mg after being on other blood pressure medicine for 3 years. I haven't been as severe as you with stents, but I have been having some side effects that worry me. I did get sick to my stomach at first, but switched taking it in the afternoons, that seemed to help. I have felt kind of light headed, but the big thing is my vision is really bad and I have sharp little pains in my chest. My doctor doesn't seem to think this is anything to worry about, but I am very susceptible to medicine reactions and worry what it is doing to me permanently. My prescription did come with a warning about operating a motor vehicle until you get familiar with the effects. What does that mean? Anyone know?
Hi, pretty new to these boards, but just read this post. I have been on Toprol-XL for 6 months, started out at 50mg a day, and felt YUCKY at the beginning. Over the course of the past few months, it has been increased in increments up to 200mg a day, which is prescribe for me as 100mg in the morning, and another 100 in the evening. I was also put on verapamil for a short time, and discontinued when I had what my doc and I thought was a reaction to it, have since found out that wasn't the case, but was changed to Monopril 10mg also to be taken in the am, along with the Toprol 100mg dose. Last bp reading I had was 130/80, down from 160/106, which it had been at my highest. All I can really say about the side effects is that if they are general like listed on the pamphlet the pharmacy usually gives, it is worth it to try to stick though the effects, and see if they even out some. It wasn't easy for me, nausea, extreme tiredness and no energy, loss of interest in sex, and just a overall icky feeling, however, I am now pretty much back to normal, as far as side effects go, and even though I have to take 2 kinds, it is great to have a lower reading!!! Good Luck.
Bellestar, thanks for your reply..or replies ? i wonder why you are on the same dosage I am on now (200MG a day ) but you are taking it in two 100mg a day while I take one 200 pill in the evening...will have to talk to doc...keep in touch...i am finally getting my BP under control...it is sort of odd to feel better at same time side effects make me feel a little odd at times.
Hello again Tony, sorry so long in responding, comp. problems. Anyway, I am glad that you are beginning to feel a little better, hope some of the side effects are starting to even out now. I know I still feel a litte 'funny' sometimes, but knowing that my bp is down makes them insignificant in comparison. It happened to be an ER doc that recommended that I take another 100mg dose in the evenings, my original prescription was for the morning, and my regular doctor seems to be happy with that, as she didn't change it. I'm still on the 200mg Toprol-xl and 10mg Monopril a day, took a while (a long while in fact) but life is pretty good again! Take care, post again and tell how it's going!!!
Tony: I'm too on Toprol XL 200 mg, since March. I take mine in the morning. I have no side effects, but whenever I take my BP it is always in 152-144/77-74, I can feel it risng whenever I start to take it. When I go to the Dr's office it is even higher then that. My question to you is how long were you on Toprol when you notice your BP coming down? Any information will be appreciated.
I don't know why everyone is taking such large doses of toprol xl. I was on 25 mg atenolol, then went up to 50 mg. It didn't work so great. Switched to lotensin which was okay, but got the cough at 20 mg so my doctor put me back on a beta blocker and chose toprol xl. I take 50mg a day. My bp was pretty high at times i.e.170/110. It doesn't look like you are getting such great results from a mega dose. I would definitely question my doctor if such a large dose is necessary.
Beta Blockers have significant side effects at that dose. I'm surprised you can function.
I started taking Toprol XL (50 mil) last April and thought I had no side effects. My doc increased my dosage to 100 ml/day about 2 months ago and since then, I've been sick sick sick. However, I was attributing my symptoms to the flu I had, followed by gastric problems which I'm being treated for. My symptoms are dizziness, exteme tiredness, fuzzy head feeling and I find that I get 'anxious' at times.
Do the side effects eventually go away? Should I switch meds? Yesterday was an awful day, felt like I couldn't go out of the house in case I passed out, today I feel great. Go figure....
I am takeing 100 mg toprol xl in the evening 5 mg of norvasc and amilor/hctz 25 mg in the morning and 8 mg of aceon at lunch i dont know if its the beta blocker or calcium channel blocker or the ace inhibitor or the diuretic but i feel tired most of the time and i felt better with hi blood presure
I took toprol for almost 4 months and unfortunately my insurance ran out and I couldn't afford to have it refilled. What is a beta blocker and what is the difference between that and just regular blood pressure medicine? I didnt have any side effects to the medication at all. I was started at 50 mg. and was moved up to 100mg (one in the morning and one at night) and still no side effects.